advertisement
Question
Posted by: Anon | 2012/10/01

Depression

I was diagnosed with depression in 2009. Well actually I''ve been depressed most of my life, but a suicide attempt made it public. And after going to a clinic for two weeks and being prescribed anti-depressants I still after all these years feel the same. I met and fell in love with the most wonderfull guy and we are engaged now, but not even that makes me feel better. I sleep every chance i get and cut myself when things get too much. But this weekend I hit rock bottom again and it took alot of self control to not take my life. If it wasn''t for him and my sister (we 3 live together) I would have done it. And today here, sitting at my job, I still want to do it. I started out on Urbanol 150mg but changed to Lexamil switching between 10 and 20mg over the years. I switched to another one (cant remember the name now) it was a small blue pill - 50mg. But that made me even worse. So I''m back on Lexamil''s. I dont know what to do anymore. I cant afford a shrink and can''t talk to my fiance or sister about this because they dont understand. I hate my job and just want to runaway or die. Please help. Do I need to change my meds or what? Please I feel like I''m falling in a deep black hole, everyday deeper and deeper.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You sem to be describing a significant depression which isn't responding at all well to your current treatment. And for you still to be feeling suicidal after being on treatment for some while is of concern.
I don't understand your treatment, as you describe it. Urbanol is NOT a treatment for depression, and merely one of very many alternaives to treat Anxiety symptoms, with no special advantages, and spome concern about possible dependency if its used for long. Like alcohol, this whole familty of sedative tranquillizers can make one disinhibited and less in control of one's emotions and behaviours, and I don;tlike seeing them used where a person has been thinking of suicide.
Venlor is one of many alternative antidepressants, maybe less useful against anxiety symptoms than are others.
It may take a couple of weeks on any antidepressant before one can see what its likely benefits will be for oneself, but after more than that time, if the symptoms are still so strong, it is NOT the right drug for you. ( Only around 60-70 % of us respond really well to the first AD tried, and one may need to try 2 or even 3 to find what works best with one's personal chemistry. Lexamil is a different AD.
YOu need to see a good psychiatrist for a full re-assessment and a reconsideration of the best treatment. If you don't have medical aid and cant afford to see one privately, see one at your nearest major state / provincial hospital, or medical school, where your treatment would be charged only in proportion to your income.
You do need and deserve this re-assessment and further advice, as your condition should be able to respond well to proper treatment.
And have you given your fiancee and family a chance to talk with you and offer you support ? How could someone earn the privilege of being your fiancee if they cant understand your deep distress and your need for encouragement and suppoprt ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Anon | 2012/10/01

It''s the prescription that the psychiatrist gave me. No unfortunately I dont have a medical aid.

Reply to Anon
Posted by: Maria | 2012/10/01

Are your meds being prescribed by a gp or a psychiatrist? You really need to see a psychiatrist for a full evaluation, clearly the meds you are on are not working. Do you have a medical aid?

Reply to Maria
Posted by: Anon | 2012/10/01

Sorry my first meds were Venlor and urbanol for anxiety.

Reply to Anon
Posted by: cybershrink | 2012/10/01

You sem to be describing a significant depression which isn't responding at all well to your current treatment. And for you still to be feeling suicidal after being on treatment for some while is of concern.
I don't understand your treatment, as you describe it. Urbanol is NOT a treatment for depression, and merely one of very many alternaives to treat Anxiety symptoms, with no special advantages, and spome concern about possible dependency if its used for long. Like alcohol, this whole familty of sedative tranquillizers can make one disinhibited and less in control of one's emotions and behaviours, and I don;tlike seeing them used where a person has been thinking of suicide.
Venlor is one of many alternative antidepressants, maybe less useful against anxiety symptoms than are others.
It may take a couple of weeks on any antidepressant before one can see what its likely benefits will be for oneself, but after more than that time, if the symptoms are still so strong, it is NOT the right drug for you. ( Only around 60-70 % of us respond really well to the first AD tried, and one may need to try 2 or even 3 to find what works best with one's personal chemistry. Lexamil is a different AD.
YOu need to see a good psychiatrist for a full re-assessment and a reconsideration of the best treatment. If you don't have medical aid and cant afford to see one privately, see one at your nearest major state / provincial hospital, or medical school, where your treatment would be charged only in proportion to your income.
You do need and deserve this re-assessment and further advice, as your condition should be able to respond well to proper treatment.
And have you given your fiancee and family a chance to talk with you and offer you support ? How could someone earn the privilege of being your fiancee if they cant understand your deep distress and your need for encouragement and suppoprt ?

Reply to cybershrink
Posted by: cybershrink | 2012/10/01

You seem to be describing a significant depression which isn't responding at all well to your current treatment. And for you still to be feeling suicidal after being on treatment for some while is of concern.
I don't understand your treatment, as you describe it. Urbanol is NOT a treatment for depression, and merely one of very many alternaives to treat Anxiety symptoms, with no special advantages, and spome concern about possible dependency if its used for long. Like alcohol, this whole familty of sedative tranquillizers can make one disinhibited and less in control of one's emotions and behaviours, and I don;tlike seeing them used where a person has been thinking of suicide.
Venlor is one of many alternative antidepressants, maybe less useful against anxiety symptoms than are others.
It may take a couple of weeks on any antidepressant before one can see what its likely benefits will be for oneself, but after more than that time, if the symptoms are still so strong, it is NOT the right drug for you. ( Only around 60-70 % of us respond really well to the first AD tried, and one may need to try 2 or even 3 to find what works best with one's personal chemistry. Lexamil is an alternative antidepressanrt.
You really need, urgently, to see a good local psychiatrist for a fresh assessment of your condition and your needs, and if you don't have medical aid and cant afford to see one privately, you should arange to see one at your nearest State / provincial hospital or medical school. You need and deserve this assistance.
And give your family and fiancee a chance, by chating to them about your distress - surely they will want to help and support you ? How could someone be worthy of the privilege of being your fiancee if they didn't want to undderstand and help you ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement